Alert archive / Tennessee / Wind Advisories in 2014

Wind Advisory 10, NWS Nashville, TN

November 23, 201432 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Nov 23, 2014, 12:51 PM CST for 32 counties in Tennessee. It took effect at Nov 23, 2014, 6:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2014, 12:51 PM CST (18:51 UTC)
In effect from
Nov 23, 2014, 6:00 PM CST
Expired
Nov 24, 2014, 3:00 PM CST
In force
21 hr
Issued by
NWS Nashville, TN
All 32 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Giles County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Wayne County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 28 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

512 
WWUS74 KOHX 231851
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1251 PM CST SUN NOV 23 2014

...WIND ADVISORY IN EFFECT TONIGHT THROUGH MONDAY AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM WILL PASS NORTHWEST OF MIDDLE
TENNESSEE TONIGHT INTO TOMORROW. A TIGHT PRESSURE GRADIENT AROUND
THE LOW WILL CREATE GUSTY SOUTH WINDS ACROSS MIDDLE TENNESSEE
TONIGHT...AND EVEN STRONGER SOUTHWEST WINDS ON MONDAY.

TNZ005>011-023>033-056>064-075-077-093>095-241400-
/O.NEW.KOHX.WI.Y.0010.141124T0000Z-141125T0000Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SHELBYVILLE...TULLAHOMA...MANCHESTER...WAYNESBORO...
LAWRENCEBURG...PULASKI
1251 PM CST SUN NOV 23 2014

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
MONDAY. 

* TIMING...SUNDAY EVENING THROUGH MONDAY AFTERNOON.

* WINDS...15 TO 25 MPH WITH GUSTS TO 40 MPH ON SUNDAY EVENING
  INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ON MONDAY.

* IMPACTS...A FEW TREES OR POWER LINES MAY BE BLOWN DOWN. ISOLATED
  POWER OUTAGES ARE POSSIBLE. DRIVING WILL BE DIFFICULT AT TIMES
  ESPECIALLY FOR TRACTOR TRAILERS AND LARGE TRUCKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN BLOWN DOWN A FEW
TREES OR POWER LINES...AS WELL AS MAKE DRIVING DIFFICULT
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HERRON/SHAMBURGER
2 follow-up statements
046 
WWUS74 KOHX 240939
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
339 AM CST MON NOV 24 2014

...WIND ADVISORY IN EFFECT THROUGH THIS AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM WILL PASS NORTHWEST OF MIDDLE
TENNESSEE TODAY. A TIGHT PRESSURE GRADIENT AROUND THE LOW WILL
CREATE GUSTY SOUTHWEST WINDS THROUGH THIS AFTERNOON.

TNZ005>011-023>033-056>064-075-077-093>095-250000-
/O.CON.KOHX.WI.Y.0010.000000T0000Z-141125T0000Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SHELBYVILLE...TULLAHOMA...MANCHESTER...WAYNESBORO...
LAWRENCEBURG...PULASKI
339 AM CST MON NOV 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...THE STRONGEST WINDS WILL BE THIS MORNING BUT GUSTY
  WINDS WILL BE MAINTAINED THROUGH THIS AFTERNOON.

* WINDS...20 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...A FEW TREES OR POWER LINES MAY BE BLOWN DOWN. 
  ISOLATED POWER OUTAGES ARE POSSIBLE. DRIVING WILL BE DIFFICULT 
  AT TIMES ESPECIALLY FOR TRACTOR TRAILERS AND LARGE TRUCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN BLOWN DOWN A FEW
TREES OR POWER LINES...AS WELL AS MAKE DRIVING DIFFICULT
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
957 
WWUS74 KOHX 241950
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
150 PM CST MON NOV 24 2014

...WIND ADVISORY IN EFFECT THROUGH THIS AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM PASSING NORTHWEST OF MIDDLE
TENNESSEE TODAY IS CREATING A TIGHT PRESSURE GRADIENT ACROSS THE
MID STATE...WITH GUSTY SOUTHWEST WINDS EXPECTED TO CONTINUE
THROUGH THIS AFTERNOON.

TNZ005>011-023>033-056>064-075-077-093>095-242100-
/O.EXT.KOHX.WI.Y.0010.000000T0000Z-141124T2100Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SHELBYVILLE...TULLAHOMA...MANCHESTER...WAYNESBORO...
LAWRENCEBURG...PULASKI
150 PM CST MON NOV 24 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON BUT
  DIMINISH BY THIS EVENING.

* WINDS...15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...A FEW TREES OR POWER LINES MAY BE BLOWN DOWN. 
  ISOLATED POWER OUTAGES ARE POSSIBLE. DRIVING WILL BE DIFFICULT 
  AT TIMES ESPECIALLY FOR TRACTOR TRAILERS AND LARGE TRUCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN BLOWN DOWN A FEW
TREES OR POWER LINES...AS WELL AS MAKE DRIVING DIFFICULT
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

55

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Nov 23, 12:46 PM CST, 5 minutes earlier.

Area forecast discussion, Nov 23, 12:46 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1246 PM CST SUN NOV 23 2014

.UPDATE...A WIND ADVISORY WILL BE ISSUED SOON. AS MENTIONED IN
PREVIOUS UPDATES...MESO LOW WILL BE COMING UP THIS EVENING WITH
SOME ENHANCED GUSTS...PROBABLY 35-40 MPH. WINDS MAY DROP OFF A
BIT AROUND MIDNIGHT...THEN WINDS WILL PICK UP AGAIN BEFORE
DAYBREAK AS THE MAIN LOW BRINGS A TIGHT PRESSURE GRADIENT. THE
STRONGEST GUSTS WILL OCCUR MONDAY MORNING FROM AROUND 5 AM TO
NOON WITH GUSTS AROUND 45 MPH. GUSTS OF 35-40 MPH WILL LINGER INTO
MONDAY AFTERNOON...THEN WINDS WILL DROP OFF CONSIDERABLY WITH
SUNSET MONDAY EVENING.

THESE WIND GUSTS COULD CAUSE SOME IMPACTS...INCLUDING DOWNED
LIMBS AND SCATTERED POWER OUTAGES. ALSO...LOOSE OUTDOOR OBJECTS
LIKE PATIO FURNITURE AND TRASH CANS SHOULD BE SECURED.

13

&&

.PREV DISCUSSION... /ISSUED 1144 AM CST SUN NOV 23 2014/

UPDATE...

18Z TAF DISCUSSION.

AVIATION...

-SHRA AND MVFR VIS/CIGS HAVE OVERSPREAD AIRPORTS LATE THIS
MORNING...WITH CIGS EXPECTED TO DETERIORATE TO IFR LATER THIS
AFTERNOON AS -SHRA CONTINUE. NOT ENOUGH CONFIDENCE IN ANY
LIGHTNING TO MENTION VCTS AT AIRPORTS THIS AFTERNOON/EVENING. VFR
VIS/MVFR CIGS RETURN BY 24/03Z AS -SHRA COME TO AN END. GUSTY
SE WINDS UP TO 30 KTS WILL DIMINISH SOME LATER THIS EVENING...BUT
INCREASE AGAIN BY 09Z WITH VERY WINDY CONDITIONS AND FREQUENT
GUSTS TO 35 KTS ON MONDAY AS MAIN SURFACE LOW PASSES TO THE NORTH.

SHAMBURGER

PREV DISCUSSION... /ISSUED 1011 AM CST SUN NOV 23 2014/

UPDATE...

LATEST RADAR IMAGERY SHOWS SHOWERS BLOSSOMING ACROSS THE MID
STATE DUE TO INCREASE WAA AHEAD OF A 999MB MESOLOW OVER LOUISIANA
AND A DEEPENING 995MB SYNOPTIC SURFACE LOW IN OKLAHOMA. LLJ WILL
CONTINUE TO INCREASE TO 50-60 KT THROUGH THE DAY CREATING STRONG
LIFT ATOP THE SHALLOW SURFACE STABLE LAYER...SO EXPECT NEAR-
CONTINUAL DEVELOPMENT OF SHOWERS ACROSS THE CWA WITH POPS AT 100
PERCENT. RAIN TOTALS IN THE ONE HALF INCH TO ONE INCH RANGE FOR
THIS EVENT STILL APPEAR REASONABLE. AS 500MB TEMPERATURE COOL TO
-15C THIS AFTERNOON/EVENING...WILL LIKELY ALSO START TO SEE SOME
ISOLATED THUNDERSTORMS MIX IN AS WELL. STABLE THERMODYNAMIC
PROFILES SHOWN ON FORECAST SOUNDINGS SHOULD KEEP STORMS ON THE
WEAK SIDE WITH MINIMAL LIGHTNING...BUT CANNOT COMPLETELY RULE OUT
A STRONG STORM OR TWO DUE TO THE INTENSE DEEP LAYER SHEAR. WILL
ALSO HAVE TO WATCH MESOLOW NOW OVER LOUISIANA AS IT TRACKS INTO
WESTERN TN...AS GFS/NAM SUGGEST A PERIOD OF STRONG SOUTHEAST
SURFACE WINDS WITH GUSTS NEAR/OVER 40 MPH COULD OCCUR LATER THIS
AFTERNOON AND EVENING DUE TO THE TIGHTENING PRESSURE GRADIENT ON
ITS EASTERN FLANK...WHICH WOULD NECESSITATE A WIND ADVISORY.
TEMPERATURES WILL SLOWLY WARM THROUGH THE DAY DUE TO THE WAA
REGIME...WITH HIGH TEMPERATURES LIKELY NOT OCCURRING UNTIL CLOSER
TO MIDNIGHT TONIGHT. FORECAST IS GENERALLY ON TRACK WITH ONLY
MINIMAL CHANGES ATTM.

SHAMBURGER

PREV DISCUSSION... /ISSUED 335 AM CST SUN NOV 23 2014/

DISCUSSION...

AS ADVERTISED...AN INTENSE UPPER LEVEL SHORTWAVE HAS DEVELOPED OVER
THE SOUTHERN U.S. TONIGHT.  ONGOING SHOWERS AND THUNDERSTORMS NEAR
THE GULF COAST HAVE RESULTED...AND MOST OF THAT ACTIVITY IS WHAT
WILL MOVE INTO THE SOUTHEAST U.S. OVER THE NEXT 18-24 HOURS.  THE
QUESTION IS HOW INTENSE WILL THE ACTIVITY BE ACROSS MIDDLE TN.
THERE ARE NOW INDICATIONS THAT THE MAIN UPPER LEVEL IMPULSE WILL
TRACK FURTHER TO THE SE THAN ORIGINALLY THOUGHT.  WITH THAT ENERGY
NOT PHASING UP WELL WITH THE SURFACE LOW...THE OVERALL PUNCH OF THIS
SYSTEM MAY VERY WELL REMAIN SOUTH OF THE MID-STATE.  THAT SAID...DEW
POINTS ARE STILL EXPECTED TO CLIMB THROUGHOUT THE MORNING HOURS AND
BY THIS AFTERNOON...SHOULD BE INTO THE MIDDLE TO UPPER 50S.  THAT'S
A FAR CRY FROM THE DRY LOWER LEVELS CURRENTLY BEING EXPERIENCED
ACROSS THE STATE BUT WITH THIS MODEST INCREASE IN LOW-LEVEL MOISTURE
AND STRONG DEEP LAYER SHEAR THAT WILL DEVELOP LATER THIS MORNING...
WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS WILL NO DOUBT MOVE
THROUGH THE MID-STATE TODAY.  IN REGARDS TO THE POTENTIAL FOR SEVERE
WEATHER THREAT HERE AT HOME...I WOULD LIKE TO SEE MORE INSTABILITY.
ON TOP OF THAT...FORECAST SOUNDINGS ARE SHOWING A VERY SATURATED
ATMOSPHERE.  ALL OF THESE THINGS MAKE ME LEAN TOWARDS NO SEVERE
WEATHER.  BUT...WITH A 65 KT LLJ EXPECTED TO DEVELOP BY 18Z
TODAY...ANY CONVECTION THAT IS REALIZED WILL CARRY THE POTENTIAL FOR
THOSE WINDS TO REACH THE GROUND.  FOR THIS REASON...I AM GOING TO
HOLD ONTO A SMALL CHANCE FOR ISOLATED DAMAGING WIND GUSTS THIS
AFTERNOON IN THE HAZARDOUS WEATHER OUTLOOK.  RAIN TOTALS SHOULD BE
FAIRLY MODERATE...WITH A MAX OF 1 TO 1.25 INCHES EXPECTED.

WHAT MAY END UP BEING THE HEADLINE FOR THIS WEATHER EVENT IS THE
PRESSURE GRADIENT WINDS.  AS THE RAINS MOVE OUT OF THE AREA THIS
EVENING...SUSTAINED WINDS OF 20-25 MPH ARE EXPECTED TO DEVELOP...
ALONG WITH THE LIKELIHOOD FOR GUSTS IN EXCESS OF 35 MPH. THIS PUTS
US ON THE VERGE OF A WIND ADVISORY LATE SUNDAY NIGHT INTO THE
MORNING HOURS ON MONDAY. HAVE DECIDED TO COVER THIS WITH AN SPS
ATTM...BUT AN ADVISORY WILL LIKELY BE NEEDED.

WHILE MOST OF THE TREES ACROSS THE AREA HAVE HAD THEIR FOLIAGE
THINNED OUT DUE TO THE AUTUMN FALL...A SATURATED GROUND AND GUSTS IN
EXCESS OF 40 MPH WILL LIKELY CAUSE PLENTY OF SMALL BRANCHES TO
BREAK...BUT KEEP IN MIND THAT WEAK TREES COULD ALSO SUCCUMB TO THE
STRONG WINDS. LIGHT WEIGHT...UNSECURED ITEMS...SUCH AS TRASH CANS
COULD ALSO BLOW OVER...SO TAKE THE NECESSARY PRECAUTIONS TO SECURE
THESE ITEMS BEFORE THIS EVENING.

SOME LIGHT RAIN MAY BE SEEN THROUGH MONDAY AFTERNOON BUT BEYOND
THAT...IT COULD BE NEXT WEEKEND BEFORE WE SEE ANYMORE
PRECIPITATION.  WHILE IT WON'T BE TOO COLD THE REST OF THE
WEEK...BUT TEMPERATURES WILL FALL BACK BELOW NORMAL BY TUESDAY
AND REMAIN THERE THROUGH THE REMAINDER OF THE WEEK.

UNGER

AVIATION...06Z TAF DISCUSSION.

UPPER LEVEL LOW OVER TX IS FUELING A MOISTURE FEED FROM THE GULF
OF MEXICO NORTHWARD. THIS UPPER LOW WILL ALSO DEVELOP A SFC LOW
OVERNIGHT ACROSS THE PLAINS. THIS SFC LOW WILL PUSH TOWARDS THE
GREAT LAKES BY THE END OF THIS TAF PERIOD...AND WILL SPREAD WARM-
ADVECTION SHOWERS AND PERSISTENT RAIN ACROSS MIDDLE TN ON SUNDAY.
SHORT-RANGE MODELS SEEM TO INDICATE MVFR CIGS AND SCATTERED RAIN
SHOWERS THROUGH EARLY AFTERNOON SUNDAY. THEN A MORE PERSISTENT
RAIN WILL SET UP...WITH A FEW TSRA BEING POSSIBLE AS WELL.
CONDITIONS AT THAT POINT WOULD MOST LIKELY DROP TO IFR AT ALL
TERMINALS...PERHAPS SOONER AT CSV. AND A FEW INSTANCES OF LIFR
CONDITIONS WILL BE POSSIBLE MAINLY AFTER 20-21Z.

AS THE LOW MOVES TOWARDS US AND ONTO THE NORTH...SE WINDS WILL
BECOME GUSTY AND VEER AROUND TO THE SSW BY THE END OF THIS TAF
PERIOD. WE COULD START TO DRY OUT AFTER 00Z AS THE SYSTEM PULLS
NORTHWARD QUICKLY...BUT HELD ONTO IFR CIGS FOR SUNDAY NIGHT.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST MONDAY FOR
TNZ005>011-023>033-056>064-075-077-093>095.

&&
Hazardous weather outlook, Nov 23, 5:10 AM CST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
510 AM CST SUN NOV 23 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-241115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
510 AM CST SUN NOV 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

WHILE THE THREAT OF WIDESPREAD SEVERE WEATHER IS LOW...ISOLATED
SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AS AN INTENSE SYSTEM
SPINS UP TO OUR SOUTHWEST. DAMAGING STRAIGHT LINE WINDS WILL BE
THE MAIN THREAT THIS AFTERNOON ACROSS ALL OF MIDDLE TENNESSEE.

OUTSIDE OF THE THUNDERSTORM DEVELOPMENT...PRESSURE GRADIENT WINDS
WILL BECOME STRONG THIS MORNING. SUSTAINED WINDS OF 20 TO 25 MPH WITH
GUSTS AS HIGH AS 40 MPH WILL BE POSSIBLE THROUGH SUNDAY NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG PRESSURE GRADIENT WINDS WILL CONTINUE THROUGH MORNING
AFTERNOON. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS AS HIGH AS
40 MPH WILL BE POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

27

In the hours before

Special weather statement, Nov 23, 9:03 AM CST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
903 AM CST SUN NOV 23 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-232345-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
903 AM CST SUN NOV 23 2014

...GUSTY WINDS EXPECTED ACROSS MIDDLE TENNESSEE TODAY THROUGH
MONDAY...

A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM THE SOUTHERN PLAINS TO
THE GREAT LAKES REGION THROUGH MONDAY...BRINGING GUSTY WINDS TO THE
MID STATE.

WINDS WILL INCREASE TODAY...AND BY THIS EVENING...SUSTAINED WINDS
ARE EXPECTED REACH 20 MPH AT TIMES...WITH GUSTS OVER 30 MPH. THE
WINDY CONDITIONS WILL CONTINUE TONIGHT THROUGH MONDAY AS WELL. THESE
WINDS WILL BE HOWLING OUT OF THE SOUTH AND SOUTHWEST. THOSE DRIVING
HIGH PROFILE VEHICLES WILL HAVE TO COMPENSATE FOR THE BUFFETING
WINDS...ESPECIALLY THOSE TRAVELING ALONG HIGHWAYS THAT RUN EAST TO
WEST.

THESE GUSTY WINDS WILL ALSO BE CAPABLE OF BREAKING LIMBS FROM
TREES...AND A FEW POWER OUTAGES MAY OCCUR. UNSECURED OBJECTS LIKE
TRASH CANS MAY BE BLOWN AROUND BY THE WIND.

WINDS WILL DIMINISH MONDAY NIGHT AND TUESDAY...AS THE LOW PRESSURE
SYSTEM MOVES RAPIDLY INTO EASTERN CANADA.

13

Nearby

Wind Advisories in Tennessee, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.